MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT GOLDVAC RS SMOKE PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT GOLDVAC RS SMOKE PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-7520-005
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received in opened, original packaging.The catalog number was verified.The lot number was misreported initially to conmed and corrected upon receipt of the device during evaluation.The device was inspected and it was found that the collet support hex component had detached from the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: contraindications: - these devices should never be used if there is visible evidence of damage to the exterior of the device, such as cracked or damaged plastic or connector damage - these device should never be used if the devices fail the inspection describred within (the instructions for use) safety tips: - inspect and test each device before use inspection: - these device should be inspected before each use.Visually examine the device for obvious physical damage, including: - cracked, broken or otherwise distorted plastic parts - broken or significantly bent connector contacts.- damage including cuts, punctures, nicks, abrasions, unusual lumps, or significant discolorations -verify that the electrode is fullly and securely seated in the pencil before use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-7520-005, goldvac rs smoke pen, had a piece of plastic fall from the device and into the surgical site of the patient during a sigmoid colon resection procedure on (b)(6) 2018.The assisting surgeon noticed the fragment and removed it from the patient by hand.There was no report of harm to the patient and the current status of the patient is reported as stable.There was no extended hospital stay, no report of delay of procedure and the surgery completed as planned.This report is being raised on the basis of device malfunction with potential for injury with reoccurrence.

Brand Name
GOLDVAC RS SMOKE PENCIL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key7486251
Report Number3007305485-2018-00093
Device Sequence Number159737
Product Code GEI
UDI-Device Identifier00653405056341
UDI-Public(01)00653405056341(17)191002(10)201710025
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/02/2019
Device Catalogue Number60-7520-005
Device Lot Number201710025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/04/2018
Patient Sequence Number1
Patient Age54 YR
Patient Weight100